Alert archive / California / Frost Advisories in 2015

Frost Advisory 23, NWS Eureka, CA

May 8, 2015

NWS Eureka, CA issued this frost advisory at May 8, 2015, 2:37 PM PDT. It took effect at May 9, 2015, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 8, 2015, 2:37 PM PDT (21:37 UTC)
In effect from
May 9, 2015, 2:00 AM PDT
Expired
May 9, 2015, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

538 
WWUS76 KEKA 082137
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 PM PDT FRI MAY 8 2015

CAZ004-091500-
/O.NEW.KEKA.FR.Y.0023.150509T0900Z-150509T1500Z/
UPPER TRINITY RIVER-
237 PM PDT FRI MAY 8 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...ISOLATED PROTECTED VALLEYS...PARTICULARLY
  NEAR HAYFORK.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
295 
WWUS76 KEKA 091211
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
511 AM PDT SAT MAY 9 2015

CAZ004-091500-
/O.CON.KEKA.FR.Y.0023.000000T0000Z-150509T1500Z/
UPPER TRINITY RIVER-
511 AM PDT SAT MAY 9 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...ISOLATED PROTECTED VALLEYS...PARTICULARLY 
  NEAR HAYFORK. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
998 
WWUS76 KEKA 091450
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
750 AM PDT SAT MAY 9 2015

CAZ004-091600-
/O.EXP.KEKA.FR.Y.0023.000000T0000Z-150509T1500Z/
UPPER TRINITY RIVER-
750 AM PDT SAT MAY 9 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 8, 4:24 AM PDT, 10 hours 13 minutes earlier.

Area forecast discussion, May 8, 4:24 AM PDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
424 AM PDT FRI MAY 8 2015

.SYNOPSIS...AN UPPER TROUGH WILL CONTINUE TO SLOWLY SINK SOUTH
INTO SOUTHERN CALIFORNIA AS A RIDGE BUILDS INTO THE PACIFIC
NORTHWEST. MAINLY DRY CONDITIONS ARE EXPECTED TODAY AND SATURDAY
WITH ONLY A SLIGHT CHANCE FOR SHOWERS OVER THE INTERIOR MOUNTAINS.
SUNDAY ANOTHER UPPER LEVEL LOW APPROACHES THE AREA BRINGING
UNSETTLED CONDITIONS TO THE AREA.

&&

.DISCUSSION...WATER VAPOR SHOWS THE UPPER LEVEL LOW CONTINUINGTO
SINK SOUTH OVER SOUTHERN CA. THIS IS ALLOWING HIGH PRESSURE TO
BUILD INTO THE PACIFIC NORTHWEST. THERE MAY BE A FEW SHOWERS OVER
THE EASTERN TRINITIES AND YOLLA BOLLAS. INSTABILITY LOOKS MINIMAL
SO THUNDER IS NOT TOO LIKELY...ALTHOUGH HARD TO RULE IT OUT. KEPT
THUNDERSTORMS OUT OF THE FORECAST FOR NOW. THIS MORNING WINDS ARE
BIT LIGHTER OVER THE INTERIOR AREAS THAN EXPECTED. THIS HAS
ALLOWED TEMPERATURES TO DROP FASTER THAN EXPECTED SO HAVE ISSUED A
FROST ADVISORY FOR HAYFORK AND WEAVERVILLE. WINDS WILL BE
SIGNIFICANTLY LIGHTER THIS AFTERNOON THAN PREVIOUS DAYS AT THE
COAST WITH GUSTS ONLY TO 15 TO 25 MPH.

TONIGHT WITH LIGHTER WINDS MODELS ARE INDICATING A RETURN OF THE
COASTAL STRATUS. INLAND AREAS MAY SEE FROST AGAIN IN THE
WEAVERVILLE AND HAYFORK VALLEYS...ALTHOUGH IT WILL LIKELY BE
MARGINAL. SATURDAY LOOKS TO BE DRY ACROSS THE AREA WITH THE UPPER
LEVEL RIDGE AXIS NEARLY OVERHEAD. THERE WILL LIKELY BE QUITE A BIT
OF STRATUS AROUND IN THE MORNING ONLY MINIMAL AFTERNOON EXPECTED
AT THE IMMEDIATE COAST.

SUNDAY AND MONDAY ANOTHER UPPER LEVEL LOW STARTS TO APPROACH THE
AREA. THE CURRENT GFS SHOW DECENT INSTABILITY OVER TRINITY
COUNTY ON SUNDAY. THE NAM HAS THE BEST INSTABILITY A BIT FARTHER
EAST. LEFT THE THUNDERSTORMS IN THE FORECAST...ALTHOUGH CONFIDENCE
IS NOT TOO HIGH. STORM MOTION IS TO THE EAST SO THEY MAY MOVE OUT
OF THE AREA QUICKLY. MONDAY THE INSTABILITY IS LOWER...ALTHOUGH
SHOWER COVERAGE MAY BE HIGHER AS THE LOW GETS CLOSER. LEFT THE
THUNDERSTORMS IN FOR TRINITY COUNTY...BUT IF MODELS REMAIN
CONSISTENT THESE MAY NEED TO BE REMOVED. AT THE COAST FAIRLY
CLOUDY CONDITIONS ARE EXPECTED WITH THE WEAKER WIND PATTERNS.
THERE WILL LIKELY BE SOME BREAKS...BUT CONFIDENCE IS LOW ON THE
TIMING.

TUESDAY THROUGH THURSDAY MODELS GENERALLY INDICATE AN UNSETTLED
WEATHER PATTERN WITH AN UPPER LEVEL LOW MOVING AROUND THE AREA.
THERE IS THE POTENTIAL FOR A FEW THUNDERSTORMS EACH DAY...BUT
IT IS HARD TO NAIL DOWN A PARTICULAR DAY SO HAVE KEPT THEM MAINLY
JUST IN FOR TUESDAY. WEDNESDAY AND THURSDAY WILL NEED TO BE
WATCHED TO SEE HOW MODELS HANDLE THE LOW. MKK

&&

.AVIATION...AS OF 10Z...SATELLITE FOG PRODUCT SHOWED SOME LOW CLOUDS
IN THE LOWER EEL RIVER VALLEY WITH STRATUS FORMING OUT OVER THE
WATERS SW OF CAPE MENDOCINO. SOME MVR TO IFR VSBYS ARE POSSIBLE WITH
PATCHY GROUND FOG EARLY THIS MORNING BEFORE WINDS INCREASE...MIXING
OUT THE LOWER LEVELS. EXPECT STRATUS TO EXPAND OVER THE WATERS TODAY
EVENTUALLY IMPACTING COASTAL LOCATIONS THIS AFTERNOON INTO THE
EVENING. MVFR TO IFR CIGS AND VSBYS ARE POSSIBLE. MARGINAL
INSTABILITY ACROSS THE INTERIOR MOUNTAINS WILL LEAD TO SOME CU-
BUILDUPS WITH POSSIBLE SHOWER ACTIVITY THIS AFTERNOON. GENERALLY VFR
WILL PREVAIL AWAY FROM THE COAST TODAY. STP

&&

.MARINE...AN AREA OF LOW PRESSURE OVER THE INTERIOR INTERACTING WITH
BUILDING HIGH PRESSURE OVER THE EASTERN PACIFIC HAS CONTINUED TO
MOVE SOUTHEASTWARD. AS A RESULT...THE PRESSURE GRADIENT HAS BEGUN TO
WEAKEN...DECREASING THE NORTHERLY WINDS AND RESULTANT SEAS. 9Z
NEAR SHORE BUOY OBSERVATIONS WERE REPORTING SEAS OF 9 TO 12 FT
AROUND 8 SECONDS WITH WINDS OF 15 TO 25 KT. SEAS OF 9 TO 12 FT
AROUND 8 TO 9 SECONDS AND WINDS OF 15 TO 25 KT WITH GUSTS INTO THE
30S ARE EXPECTED TODAY...HIGHEST ACROSS THE OUTER WATERS.
HAZARDOUS SEAS WARNINGS ARE IN EFFECT FOR ALL THE WATERS THROUGH
THIS MORNING WITH SMALL CRAFT ADVISORIES IN EFFECT THROUGH THIS
AFTERNOON FOR THE INNER WATERS AND TONIGHT FOR THE OUTER WATERS.
WINDS AND SEAS WILL CONTINUE TO DECREASE INTO THE WEEKEND AS THE
AREA OF LOW PRESSURE MOVES FURTHER INLAND...WEAKENING THE PRESSURE
GRADIENT. STP

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 PM PDT THIS AFTERNOON
     FOR PZZ450-455.

     HAZARDOUS SEAS WARNING UNTIL 9 AM PDT THIS MORNING
     FOR PZZ450-455-470-475.

     SMALL CRAFT ADVISORY UNTIL 3 AM PDT SATURDAY FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 8, 5:31 AM PDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
531 AM PDT FRI MAY 8 2015

CAZ004-091245-
UPPER TRINITY RIVER-
531 AM PDT FRI MAY 8 2015

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY THROUGH TUESDAY...PRIMARILY ACROSS THE HIGH TERRAIN OF
TRINITY...EASTERN HUMBOLDT...AND EASTERN MENDOCINO COUNTIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-091245-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
531 AM PDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY THROUGH TUESDAY...PRIMARILY ACROSS THE HIGH TERRAIN OF
TRINITY...EASTERN HUMBOLDT...AND EASTERN MENDOCINO COUNTIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-091245-
REDWOOD COAST-MENDOCINO COAST-
531 AM PDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:40 PM PDTSmall Craft AdvisoryEKA30 hr
May 7, 8:40 PM PDTHazardous Seas WarningEKA12 hr
May 8, 3:30 AM PDTFrost AdvisoryEKA5 hr

Nearby

Frost Advisories in California, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.